RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 2014, Issue 2, Pages 3–28 (Mi vuu424)  

This article is cited in 1 scientific paper (total in 1 paper)

MATHEMATICS

On the spectrum of a two-dimensional generalized periodic Schrödinger operator. II

L. I. Danilov

Physical Technical Institute, Ural Branch of the Russian Academy of Sciences, ul. Kirova, 132, Izhevsk, 426000, Russia

Abstract: The paper is concerned with the problem of absolute continuity of the spectrum of the two-dimensional generalized periodic Schrödinger operator $H_g+V=-\nabla g\nabla +V$ where the continuous positive function $g$ and the scalar potential $V$ have a common period lattice $\Lambda $. The solutions of the equation $(H_g+V)\varphi =0$ determine, in particular, the electric field and the magnetic field of electromagnetic waves propagating in two-dimensional photonic crystals. The function $g$ and the scalar potential $V$ are expressed in terms of the electric permittivity $\varepsilon $ and the magnetic permeability $\mu $ ($V$ also depends on the frequency of the electromagnetic wave). The electric permittivity $\varepsilon $ may be a discontinuous function (and usually it is chosen to be piecewise constant) so the problem to relax the known smoothness conditions on the function $g$ that provide absolute continuity of the spectrum of the operator $H_g+V$ arises. In the present paper we assume that the Fourier coefficients of the functions $g^{\pm \frac 12}$ for some $q\in [1,\frac 43 )$ satisfy the condition $\sum ( |N|^{\frac 12}|(g^{\pm \frac 12})_N|) ^q < +\infty $, and the scalar potential $V$ has relative bound zero with respect to the operator $-\Delta $ in the sense of quadratic forms. Let $K$ be the fundamental domain of the lattice $\Lambda $, and assume that $K^*$ is the fundamental domain of the reciprocal lattice $\Lambda ^*$. The operator $H_g+V$ is unitarily equivalent to the direct integral of operators $H_g(k)+V$, with quasimomenta $k\in 2\pi K^*$, acting on the space $L^2(K)$. The last operators can be also considered for complex vectors $k+ik^{\prime }\in {\mathbb C}^2$. We use the Thomas method. The proof of absolute continuity of the spectrum of the operator $H_g+V$ amounts to showing that the operators $H_g(k+ik^{\prime })+V-\lambda $, $\lambda \in {\mathbb R}$, are invertible for some appropriately chosen complex vectors $k+ik^{\prime }\in {\mathbb C}^2$ (depending on $g$, $V$, and the number $\lambda $) with sufficiently large imaginary parts $k^{\prime }$.

Keywords: generalized Schrödinger operator, absolute continuity of the spectrum, periodic potential.

Full text: PDF file (376 kB)
References: PDF file   HTML file
UDC: 517.958+517.984.5
MSC: 35P05
Received: 28.02.2014

Citation: L. I. Danilov, “On the spectrum of a two-dimensional generalized periodic Schrödinger operator. II”, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 2014, no. 2, 3–28

Citation in format AMSBIB
\Bibitem{Dan14}
\by L.~I.~Danilov
\paper On the spectrum of a two-dimensional generalized periodic Schr\"{o}dinger operator. II
\jour Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki
\yr 2014
\issue 2
\pages 3--28
\mathnet{http://mi.mathnet.ru/vuu424}


Linking options:
  • http://mi.mathnet.ru/eng/vuu424
  • http://mi.mathnet.ru/eng/vuu/y2014/i2/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. L. I. Danilov, “O spektre relyativistskogo gamiltoniana Landau s periodicheskim elektricheskim potentsialom”, Izv. IMI UdGU, 54 (2019), 3–26  mathnet  crossref
  • Вестник Удмуртского университета. Математика. Механика. Компьютерные науки
    Number of views:
    This page:166
    Full text:56
    References:43

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020